MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX EPIDURAL CONTINUOUS TRAYS; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX EPIDURAL CONTINUOUS TRAYS; ANESTHESIA CONDUCTION KIT
Catalog Number 24-1302-22
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that two syringes have entrained air via the plunger rather than aspirating the saline.The plunger element was too loose inside the barrel when pulled back.The user explained that probably it wouldn¿t have been an issue if using saline for loss of resistance, but if using air, then the air might have expelled ¿vis¿ the plunger element, giving a false end point for loss of resistance, as one can¿t check if the syringe is working beforehand.There was patient involvement, but no human harm reported.
 
Additional Manufacturer Narrative
Device evaluation: two used samples and eight unused samples were received.Samples were visually and functionally tested and 9 out of 10 samples passed the tests.One used syringe had bubbles appear during the water test.Based on findings during the testing it seemed that the blue silicone part of the plunger may not fit properly to the syringe barrel, which caused the plunger element to be too loose inside the barrel.The customer reported complaint was unable to be confirmed.A review of the device history records shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
PORTEX EPIDURAL CONTINUOUS TRAYS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21379081
Report Number3011237704-2025-00028
Device Sequence Number3826313
Product Code CAZ
UDI-Device Identifier15019517075342
UDI-Public(01)15019517075342(17)280718(10)4388672
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K965017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number24-1302-22
Device Lot Number4388672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Initial Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown